| Catalog Number |
400SMTSFT0610 |
| Medical Device Problem Codes |
Contamination (1120); Device Damaged Prior to Use (2284); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
03/26/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00862.
Event or Problem Description
During preparation for a coil embolization procedure, the penumbra smart coil (smart coil) and the penumbra smart coil detachment handle (handle) were contaminated by a non-sterile hand.The smart coil and handle were contaminated prior to use and therefore, were not used for the procedure.The procedure was completed using new devices.